Nervous System Problems Caused by Medicines
Many prescription and nonprescription medicines can cause symptoms related to the nervous system. A few examples are:
- Antipsychotic medicines.
- Medicines taken to control nausea.
- Medicines used to treat Parkinson's disease, restless legs syndrome, and other nervous system problems.
Nervous system problems are often side effects or symptoms of overuse of prescription and nonprescription medicines. Almost every drug is capable of producing nervous system problems. Be sure to review a complete list of all your medicines, both prescription and nonprescription, with your doctor or pharmacist. Medicines can also interact with each other and cause problems.
Frequent use of nonprescription medicine to control a troublesome symptom should also be discussed with your doctor. Symptoms such as headaches, dizziness, or blurred vision may be a sign that further evaluation is needed.
|By:||Reference Healthwise Staff||Last Revised: September 1, 2011|
|Medical Review:||Reference William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Reference H. Michael O'Connor, MD - Emergency Medicine